Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 146, NWS Cleveland, OH

July 18, 2005Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2005, 8:16 PM EDT for Crawford County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2005, 8:16 PM EDT (00:16 UTC)
Expired
Jul 18, 2005, 8:49 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 8:20 PM EDTTSTM WND DMG8 Ne Bucyrus, OHCOUPLE OF TREES AND A FEW LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 190016
SVRCLE
OHC033-190115-
/O.NEW.KCLE.SV.W.0146.050719T0016Z-050719T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT MON JUL 18 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  BUCYRUS...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW WASHINGTON...
  TIRO...
  BUCYRUS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
      4083 8273 4072 8290 4071 8293 4083 8308
      4084 8308

$$
2 follow-up statements
000 
WWUS51 KCLE 190033
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT MON JUL 18 2005

OHC033-190115-
/O.CON.KCLE.SV.W.0146.000000T0000Z-050719T0115Z/
CRAWFORD OH-
833 PM EDT MON JUL 18 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR 
CRAWFORD COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS 
LOCATED NEAR CRESTLINE...AND MOVING NORTHEAST AT 35 MPH. ANOTHER 
STORM WAS LOCATED NEAR NEW WASHINGTON MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW WASHINGTON...
  TIRO...
  CRESTLINE

LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
      4070 8273 4072 8290 4071 8293 4083 8308
      4084 8308

$$

MRD
000 
WWUS51 KCLE 190049
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT MON JUL 18 2005

OHC033-190059-
/O.CAN.KCLE.SV.W.0146.000000T0000Z-050719T0115Z/
CRAWFORD OH-
849 PM EDT MON JUL 18 2005


...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM SOME OF THE THUNDERSTORMS.

LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
      4070 8273 4072 8290 4071 8293 4083 8308
      4084 8308

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:11 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 18, 7:11 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
711 PM EDT MON JUL 18 2005

.AVIATION (00Z-00Z)...
CURRENTLY WATCHING PRE-FRONTAL LINE OF STORMS EXTENDING FROM DETROIT
TO INDIANAPOLIS MOVE TO THE EAST AROUND 35MPH.  SCATTERED
STORMS HAVE ALSO DEVELOPED AHEAD OF THIS LINE IN THE MORE
FAVORABLE...LESS CAPPED ENVIRONMENT.  EXPECTING STORMS TO ALREADY BE
IN PLACE IN FINDLAY AND TOLEDO AT ISSUANCE TIME...AT MFD...CLE...AND
CAK BY 01Z...AND AT REMAINING TAF SITES BETWEEN 02Z AND 03Z.
FOLLOWING PASSAGE OF PRE-FRONTAL TROUGH AND ASSOCIATED
RAIN...EXPECTING MVFR HAZE/CIGS TO LINGER THROUGH OVERNIGHT HOURS AT
ALL SITES...WITH GRADUAL IMPROVEMENT TO VFR CONDITIONS BY 14Z.

&&

.SHORT TERM (TONIGHT-THU)...
COLD FRONT...ONLY IN THE TERMS OF LOWER DEWPOINTS...IS HEADING OUR
WAY...HAVING ALREADY PASSED CHI AND LAKE MI.  EXPECT LINE OF
THUNDERSTORMS TO CONTINUE EAST WITH THE FRONT...AND POSSIBILITY OF
SEVERE STILL CONTINUING WITH MID/UPPER LEVEL JET MAX TO MOVE THROUGH
BASE OF TROUGH/GOOD LAPSE RATES/INSTABILITY/ETC.  THEREFORE HAVE
LIKELY POPS WESTERN TWO THIRDS...WITH HIGH CHC EAST.  EXPECTED
TIMING IS AROUND 7 PM FOR TOL...10-12 CLE AND OVERNIGHT EAST.  FRONT
TO PASS THROUGH TOWARDS MORNING.  THAT MEANS THAT TONIGHT WILL
REMAIN HUMID AND WARM...WITH DROPPING DEWPOINTS FOR TUE.  THEREFORE
WORDED ZONES WITH LESS HUMID WEST WHERE LOWER DEWPOINTS WILL BE IN
THERE SOONER.  ALL PRECIP SHOULD BE EAST OF THE AREA...BUT HAVE
SLIGHT CHC POPS FOR E/SE COUNTIES EARLY IN THE MORNING.

LIKE WAS MENTIONED ABOVE...COLD FRONT WONT EXACTLY BRING LOWER
TEMPS...MID WEEK WILL STILL BE IN MID/UPPER 80S.  DRY WEATHER WITH
SLIGHT RIDGING.

&&

.LONG TERM (FRI-MON)..
NEXT FRONT TO ROLL THROUGH THU NIGHT.  THIS WAS PREVIOUSLY FORECAST
TO STALL IN THE AREA BY HPC AND OUR FORECAST.  LATEST RUNS AND
COLLABORATION AGREE ON FRONT MAKING PROGRESS THROUGH OUR AREA.
THEREFORE MOVED POPS THOUGH THE CWA THU NIGHT.  THEN STRONG RIDGE
AND WARM H8 TEMPS APPROACH THE AREA FOR THE WEEKEND...INCREASING
DEWPOINTS AND TEMPERATURES ONCE AGAIN...RESULTING IN UPPER 80S/NEAR
90 WITH UPPER 60S OVERNIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

SHORT TERM...OUDEMAN
LONG TERM...OUDEMAN
AVIATION...LEINS
Hazardous weather outlook, Jul 18, 5:21 AM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
521 AM EDT MON JUL 18 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190920-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
521 AM EDT MON JUL 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY
THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTHWEST OHIO BY LATE
AFTERNOON AND ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA
BY THIS EVENING.

THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT OVER THE UPPER
MISSISSIPPI VALLEY. THE STORMS WILL LIKELY FORM DURING THE HEAT OF
THE AFTERNOON OVER THE CENTRAL GREAT LAKES AND MAY REACH NORTHWEST
OHIO DURING THE HEAT OF THE DAY BUT MAY WEAKEN AS THEY MOVE EAST
TONIGHT.

HEAT INDEX TEMPERATURES COULD REACH AS HIGH AS 105 DEGREES ACROSS
NORTHWEST OHIO AND NEAR 100 DEGREES ACROSS PARTS OF NORTH CENTRAL
OHIO. THOSE THAT MUST WORK IN THE HEAT OR THOSE THAT DO NOT HAVE AIR
CONDITIONING SHOULD TAKE MEASURES TO TRY AND KEEP COOL.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR EVENING.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:09 PM EDTSpecial Marine WarningCLE2 hr
Jul 18, 9:31 PM EDTSpecial Marine WarningCLE59 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.